Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 5, 2017, 3:39 PM CDT for Reagan County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 3:39 PM CDT (20:39 UTC)
- Expired
- Jul 5, 2017, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 90 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149
WWUS84 KMAF 052039
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
339 PM CDT WED JUL 5 2017
TXZ070-052130-
Reagan TX-
339 PM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REAGAN COUNTY UNTIL
430 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Stiles, or 16 miles northeast of Big Lake, moving
south at 5 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Big Lake, Best, Reagan County Airport and Stiles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3152 10128 3152 10149 3140 10162 3110 10166
3109 10128
TIME...MOT...LOC 2039Z 239DEG 51KT 3142 10135
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:17 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 5, 2:17 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 217 PM CDT Wed Jul 5 2017 .DISCUSSION... There is an upper ridge over the Four Corners region with an upper low over Missouri. This upper pattern has put the CWA under north to northwest flow aloft. CAPE values and mid-level lapse rates will be decent today with possible disturbances moving over the area providing a chance of thunderstorms this afternoon and evening. Convective parameters don't look as impressive as the past couple of days so don't expect much in the way of severe weather except maybe some strong winds. The hi resolution models are indicating the best chances of convection today along the western, southern, and eastern borders of the CWA. Temperatures today are expected to be a little cooler than yesterday with highs mostly in the mid 90s across the Permian Basin. The upper ridge builds more east on Thursday resulting in northeast flow aloft over the CWA. Models are indicating possible precipitation along the Lower Trans Pecos to the Davis Mountains and Big Bend area Thursday afternoon. Temperatures tomorrow will be similar to today. Similar conditions will be in place for Friday through the weekend with chances of precipitation decreasing Saturday and Sunday. The upper ridge becomes more centered over the central U.S. next week with mostly dry conditions prevailing. Temperatures in the extended will be near or slightly above normal. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 95 71 95 / 20 10 10 10 Carlsbad 70 97 70 97 / 20 10 0 0 Dryden 74 95 73 96 / 20 20 20 20 Fort Stockton 70 95 71 94 / 20 20 10 10 Guadalupe Pass 68 88 68 88 / 20 10 0 0 Hobbs 67 94 68 94 / 20 10 0 0 Marfa 63 88 62 87 / 20 20 10 20 Midland Intl Airport 71 95 72 95 / 20 10 10 10 Odessa 71 95 72 95 / 20 10 10 10 Wink 70 97 71 97 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05/80
Hazardous weather outlook, Jul 5, 1:19 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 119 PM CDT Wed Jul 5 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 119 PM CDT Wed Jul 5 2017 /1219 PM MDT Wed Jul 5 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered thunderstorms are expected this afternoon and early evening mainly over the mountains of southwest Texas and southeast New Mexico as well as over the eastern Permian Basin. Isolated thunderstorms are possible across the rest of the area. Though no severe thunderstorms are expected, some storms will be capable of producing brief heavy rain and wind gusts of 35 to 45 mph. The stronger storms are expected generally east of and southeast of Midland, though gusty east to southeast winds along with brief blowing dust are expected to push through the central Permian Basin by late afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland 05
In the hours before
Special weather statement, Jul 5, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
339 PM CDT WED JUL 5 2017
TXZ070-052130-
Reagan TX-
339 PM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REAGAN COUNTY UNTIL
430 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Stiles, or 16 miles northeast of Big Lake, moving
south at 5 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Big Lake, Best, Reagan County Airport and Stiles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3152 10128 3152 10149 3140 10162 3110 10166
3109 10128
TIME...MOT...LOC 2039Z 239DEG 51KT 3142 10135
12The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:22 PM CDT | Areal Flood Advisory | MAF | Upton | 53 min |
| Jul 4, 7:23 PM CDT | Special Weather Statement | MAF | Upton | 22 min |
| Jul 4, 7:31 PM CDT | Special Weather Statement | MAF | Crane | 44 min |
| Jul 4, 7:43 PM CDT | Special Weather Statement | MAF | Ector | 32 min |
| Jul 4, 7:50 PM CDT | Special Weather Statement | MAF | Upton | 25 min |
| Jul 4, 7:57 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 33 min |
| Jul 4, 8:17 PM CDT | Areal Flood Advisory | MAF | Upton | 58 min |
| Jul 4, 8:46 PM CDT | Special Weather Statement | MAF | Upton | 29 min |
| Jul 4, 9:38 PM CDT | Special Weather Statement | MAF | Dawson, Gaines | 37 min |
| Jul 4, 9:47 PM CDT | Special Weather Statement | MAF | Loving | 58 min |
| Jul 4, 9:50 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves, Ward, Winkler | 3 hr |
| Jul 4, 9:50 PM CDT | Special Weather Statement | MAF | Loving | 40 min |
| Jul 4, 10:08 PM CDT | Special Weather Statement | MAF | Andrews, Borden, Martin | 37 min |
| Jul 4, 10:20 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Borden, Dawson, Ector, Gaines, Howard and 2 more | 25 min |
| Jul 4, 10:53 PM CDT | Special Weather Statement | MAF | Borden, Howard, Martin, Scurry | 22 min |
| Jul 4, 10:58 PM CDT | Areal Flood Advisory | MAF | Dawson, Gaines | 3 hr |
| Jul 4, 11:06 PM CDT | Special Weather Statement | MAF | Reeves | 39 min |
| Jul 4, 11:20 PM CDT | Special Weather Statement | MAF | Ector, Howard, Martin, Scurry, Winkler | 25 min |
| Jul 4, 11:28 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Crane, Ector, Loving, Ward, Winkler | 62 min |
| Jul 4, 11:39 PM CDT | Special Weather Statement | MAF | Howard, Midland | 21 min |
| Jul 4, 11:47 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Ward, Winkler | 3 hr |
| Jul 5, 12:03 AM CDT | Special Weather Statement | MAF | Glasscock, Midland, Mitchell | 27 min |
| Jul 5, 12:16 AM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| Jul 5, 12:31 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Jul 5, 12:31 AM CDT | Special Weather Statement | MAF | Crane, Pecos, Reagan, Upton | 59 min |
| Jul 5, 1:30 AM CDT | Special Weather Statement | MAF | Crane, Glasscock, Pecos, Reagan, Upton | 60 min |
| Jul 5, 3:30 PM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
| Jul 5, 4:07 PM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 3 hr |
| Jul 5, 5:31 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| Jul 5, 6:19 PM CDT | Special Weather Statement | MAF | Terrell | 26 min |
| Jul 5, 6:22 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 113 min |
| Jul 4, 7:37 PM CDT | Special Weather Statement | MAF | Lea | 23 min |
| Jul 4, 8:24 PM CDT | Areal Flood Advisory | MAF | Eddy, Lea | 2 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.